I had Mirena inserted about 1 month ago. My first period with it started about a week early, is much heavier than usual, & it's lasted 10 days so far! My periods were never longer than 4 days before. As for pain, I definitely feel cramping by nothing debilitating. Has this happened with anyone else?
Heavier and longer menstrual periods with cramping are a side effect of Mirena. Many women find they have more irregular bleeding too. One of the biggest reasons for stopping Mirena is heavy painful bleeding and irregular bleeding. It may get better with time. Some women bleed heavier in the beginning but it slows down later. If you find you are getting heavier or if things dont seem to be improving at all, talk to your Dr.
- Mirena Information for Consumers
- Mirena Information for Healthcare Professionals (includes dosage details)
- Side Effects of Mirena (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 7 Feb 2014 • 3 answers
Abnormal Uterine Bleeding - "I started my period on December 21, 2014.took Azzurette the same day. 2
Posted 7 Jan 2015 • 1 answer
Posted 21 Jan 2015 • 1 answer
Posted 31 Dec 2015 • 1 answer
Posted 5 Feb 2016 • 0 answers